• question-icon

    What causes nausea while on Nitrofurantoin and Nexium?

default
Posted on Tue, 8 Aug 2017 in Medicines and Side Effects
Question: I'm taking this medicine in the morning and also nexum
For the last 4-5 weeks I'm have nauseous .is this because of nexum?
doctor
Answered by Dr. Panagiotis Zografakis 38 minutes later
Brief Answer:
what's the other drug?

Detailed Answer:
Hello,

you've mentioned that you take nexium and another drug. Which is the other drug?

Nexium may cause nausea very frequently (1-10% of patients taking it). If you've been having nausea since the day you started nexium then this is a likely cause.

I'll be waiting for your response.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 1 hour later
It's nitrofurantoin mono-MCR 100mg
doctor
Answered by Dr. Panagiotis Zografakis 5 minutes later
Brief Answer:
nitrofurantoin may also cause nausea

Detailed Answer:
Thanks for the additional info!

Nitrofurantoin may cause nausea as well. Actually it can be caused as frequently as with nexium. So it is possible that one those drugs may be the cause.

If you don't have any other symptoms then you can talk with your doctor about alternatives. For example nexium can be substituted with ranitidine depending on the reason you're taking it for.

Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ranitidine

doctor1 MD

Good morning, I have a hernia, and for the past 30 years +- I have taken daily (chrocnic prescribed) started on Zantac- contraloc- topzole- now...

doctor1 MD

I am asthmatic since early childhood ,Now since one year I have devoloped chronic urticaria and I have raised IGE Levels normal value is 190 and...

doctor1 MD

I have a 2 month old boy that weight 10lbs 13 oz at birth. At almost a month old he started throwing up real bad and a lot. We took him to the Dr....

doctor1 MD

is it safe to take vizylac tab with ranitidine? My wife always has stomach problems with antibiotics. this time her doctor suggested cefedroxil for...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get...

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2